zbMATH — the first resource for mathematics

Approximation of quasi-states on manifolds. (English) Zbl 07103893
Summary: Quasi-states are certain not necessarily linear functionals on the space of continuous functions on a compact Hausdorff space. They were discovered as a part of an attempt to understand the axioms of quantum mechanics due to von Neumann. A very interesting and fundamental example is given by the so-called median quasi-state on \(S^2\). In this paper we present an algorithm which numerically computes it to any specified accuracy. The error estimate of the algorithm crucially relies on metric continuity properties of a map, which constructs quasi-states from probability measures, with respect to appropriate Wasserstein metrics. We close with non-approximation results, particularly for symplectic quasi-states.
65D99 Numerical approximation and computational geometry (primarily algorithms)
46J99 Commutative Banach algebras and commutative topological algebras
53D99 Symplectic geometry, contact geometry
Full Text: DOI arXiv
[1] Aarnes, JF, Quasi-states and quasi-measures, Adv. Math., 86, 41-67, (1991) · Zbl 0744.46052
[2] Aarnes, JF, Construction of non-subadditive measures and discretization of Borel measures, Fund. Math., 147, 213-237, (1995) · Zbl 0842.28004
[3] Bhattacharya, R., Waymire, E.C.: Weak Convergence of Probability Measures on Metric Spaces, pp. 135-157. Springer, Cham (2016)
[4] Butler, S., \(q\)-functions and extreme topological measures, J. Math. Anal. Appl., 307, 465-479, (2005) · Zbl 1074.28007
[5] Cairns, SS, A simple triangulation method for smooth manifolds, Bull. Am. Math. Soc., 67, 389-390, (1961) · Zbl 0192.29901
[6] Cole-McLaughlin, K.; Edelsbrunner, H.; Harer, J.; Natarajan, V.; Pascucci, V., Loops in Reeb graphs of 2-manifolds, Discret. Comput. Geom., 32, 231-244, (2004) · Zbl 1071.57017
[7] Entov, M.; Polterovich, L., Calabi quasimorphism and quantum homology, Int. Math. Res. Not., 30, 1635-1676, (2003) · Zbl 1047.53055
[8] Entov, M.; Polterovich, L., Quasi-states and symplectic intersections, Comment. Math. Helv., 81, 75-99, (2006) · Zbl 1096.53052
[9] Entov, M., Polterovich, L.: Symplectic quasi-states and semi-simplicity of quantum homology. In: Toric Topology, Contemporary Mathematics, vol. 460, pp. 47-70. American Mathematical Society, Providence (2008). https://doi.org/10.1090/conm/460/09010 · Zbl 1146.53066
[10] Entov, M.; Polterovich, L., Rigid subsets of symplectic manifolds, Compos. Math., 145, 773-826, (2009) · Zbl 1230.53080
[11] Entov, M.; Polterovich, L.; Zapolsky, F., An “anti-Gleason” phenomenon and simultaneous measurements in classical mechanics, Found. Phys., 37, 1306-1316, (2007) · Zbl 1129.81007
[12] Fernique, X.: Sur le théorème de Kantorovitch-Rubinstein dans les espaces polonais. In: Seminar on Probability, XV (University Strasbourg, Strasbourg, 1979/1980) (French). Lecture Notes in Mathematics, vol. 850, pp. 6-10. Springer, Berlin (1981)
[13] Givens, CR; Shortt, RM, A class of Wasserstein metrics for probability distributions, Mich. Math. J., 31, 231-240, (1984) · Zbl 0582.60002
[14] Gleason, AM, Measures on the closed subspaces of a Hilbert space, J. Math. Mech., 6, 885-893, (1957) · Zbl 0078.28803
[15] Gromov, M., Pseudo holomorphic curves in symplectic manifolds, Invent. Math., 82, 307-347, (1985) · Zbl 0592.53025
[16] Grubb, DJ, Products of quasi-measures, Proc. Am. Math. Soc., 124, 2161-2166, (1996) · Zbl 0862.28013
[17] Grubb, DJ; LaBerge, T., Additivity of quasi-measures, Proc. Am. Math. Soc., 126, 3007-3012, (1998) · Zbl 0907.28007
[18] Kantorovich, L.; Rubinstein, G., On a space of completely additive functions, Vestn. Leningr. Univ., 13, 52-59, (1958) · Zbl 0082.11001
[19] Knudsen, FF, Topology and the construction of extreme quasi-measures, Adv. Math., 120, 302-321, (1996) · Zbl 0914.28010
[20] Leopardi, P., A partition of the unit sphere into regions of equal area and small diameter, Electron. Trans. Numer. Anal., 25, 309-327, (2006) · Zbl 1160.51304
[21] McDuff, D., Salamon, D.: Introduction to Symplectic Topology. Oxford Mathematical Monographs. Oxford University Press, Oxford (1998) · Zbl 1066.53137
[22] Reeb, G., Sur les points singuliers d’une forme de Pfaff complètement intégrable ou d’une fonction numérique, C. R. Acad. Sci. Paris, 222, 847-849, (1946) · Zbl 0063.06453
[23] Rustad, AB, The median in multidimensional spaces, Adv. Appl. Math., 33, 366-396, (2004) · Zbl 1126.60303
[24] Villani, C.: Optimal Transport: Old and New. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 338. Springer, Berlin (2009)
[25] Wheeler, RF, Quasi-measures and dimension theory, Topol. Appl., 66, 75-92, (1995) · Zbl 0842.28005
[26] Zhou, Y.: Arrangements of Points on the Sphere. Ph.D. thesis, Tampa (1995)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.